Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes dizziness after taking injectable insulin for type2 diabetes?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
My husband has type 2 diabetes where he takes injectable insulin twice daily. Lately he has been suffering from severe dizziness with his ears stopping up. The doctor says his ears are fine and gave him 10 pills stating he has a urinary infection. Now that the infection is clear, he still has the dizziness. Could it be vertigo? How can we treat this problem? Thanks He has been suffering from bouts of constipation because of the medicine. Is there any thing he can do to help with this? I'm wondering if he is also suffering from vertigo.
Posted Sat, 8 Feb 2014 in Medicines and Side Effects
Answered by Dr. Fatbardha Sejdini 57 minutes later
Brief Answer: Advised to run some more tests.... Detailed Answer: Hi, I have read the medical history of your husband and understood his concerns. I am glad to know that he is not having any problem with his ears. His severe dizziness is caused by many problems: - oscillations in blood sugar. I'd advise to check his blood sugar when he is having dizziness and record the results for further evaluation. Usually low-to-extremely-low blood sugar can trigger dizziness. - oscillations in blood pressure. I'd advise to monitor his blood pressure at the moment of having dizziness, record the results for further evaluation. Advise him not to stand up or to make quick movements to avoid dizziness episodes. - Dehydration - check his electrolyte levels. Ask him to drink more water especially during meal. - Straining hard when passing bowel movements. You are saying that he is suffering of constipation because of medicines. Obviously, he is "pushing"/straining too long and too hard when passing the stool. Such pressure can trigger dizziness to. I suggest to advise him to ease/avoid constipation as following: - drink more water - have otc fiber supplement (containing psyllium) and senna supplementation - take otc probiotics, lactulose - if he has been on a long course of antibiotics, please discuss with his doctor to start antimycotic therapy - apply rectal enema for only few days to ease bowl movements. Please advise him to lay down once he is feeling dizzy, to close his eyes and stay at this position until the attack has gone. At last, you are wondering if he is suffering from vertigo. Please follow the earlier suggestions. If his tests mentioned earlier are ok, then I suggest to talk to his doctor to do some tests for vertigo called "Dix-Hallpike test". Let me assure you that your husband's problem is easily and completely treatable whatever the common cause could be. Hope it answered to your query! Dr.Bardha Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor